I have been taking glucosamine and chondroitin for several years ,I recently changed to triple strength dose and have started having a problem ejaculating during sex ,could this be caused y a larger dose .
Person's Age: 76
I have always had a good sex life with my wife and we have been married for 55 years ,this change has taken place about the same time as the increased dose.
Hi, I'm Doctor Robert, a Medical Internist (MD) who deals with diseases of all organ systems. All my education has been completed in the US.
The views expressed here are for educational purposes only and do not establish a physician-patient relationship. It is NOT intended to replace your own physician's advice or diagnosis. If this is an emergency, stop now and please call 9-1-1 or go to the nearest Emergency Room.
Because I can NOT see, touch, speak with or examine you, nor do I have access to your complete medical history, labs, scans or medications, I will NOT be able to give you an exact diagnosis. If that's what you are expecting from me here, STOP READING NOW. Otherwise you may possibly give me a negative I BAD/POOR SERVICE rating, which is not helpful. There are limits to what can be done across the internet. PLEASE keep this in mind as you read my responses.
Are you there? If so, NOW is the time to chime in so we can chat.
gluc/chond are used to lubricate degenerated joints.
They are packaged in tablets that have excipients, which are fillers that stabilize the molecules.
I cannot say which fillers are in YOUR pills of course.
To my knowledge, glucosamine has not been evaluated by the FDA for safety, effectiveness, or purity; potential risks and/or benefits of glucosamine are still to be defined.
But here's the thing, and this is a common type question: I started medication X and symptom Y started. Can they be related?
Yes, they can ALWAYS be because you're an individual and how a supplement affets you is idiosyncratic to you.
So, this is what you need to do.
1. revert to the original dose of gluc/chond.
2. Do this for a week.
3. see if your ejaculate returns to normal.
4. If it DOES, go BACK to the triple dose
5. If the ejaculation problem returns.
If so, you have your answer.
While this may seem simplistic, this is the only way to know if in YOU it is causing the problem.
Remember, side effect profiles are compiled for populations; they do not always apply to an individual.
A great example is when you read a statistic that the average male lives to age 74. If you die at age 63, then YOUR average age at death was 63. Statistics apply to the population at large, and do NOT apply to specific individuals.
so, that's a long answer to a very brief question.
Do the five steps I laid out and you'll have your answer.
Yes, this COULD be due to a larger dose, and this is the ONLY way you'll find out.
Does this help?
============= Please remember to only rate my answer when you are 100% satisfied. If you feel the urge to leave a NEGATIVE rating of "BAD" or "POOR" service (or ONE or TWO STARS, depending upon your screen)(EXCELLENT SERVICE is always best), please stop and reply to me via the CONTINUE CONVERSATION button. I will be happy to do everything I can to provide you with the service you seek. Selecting from the RIGHTMOST 2 faces/stars is how I receive compensation for all the years of training that went into assisting you today. It would be most appreciated.
If you have ANY questions about what I wrote, please write back for clarification. I'm happy to continue working with you toward a resolution.
•Fmr. Dir. Hep. C Clinic. •Fmr. Dir. Head Trauma Rehab Ctr.
Our chat has ended, but you can still continue to ask me questions here until you are satisfied with your answer. Come back to this page to view our conversation and any other new information. What happens now? If you haven’t already done so, please rate your answer above. Or, you can reply to me using the box below.
You can also just keep it at regular strength for an entire month and see if things return to normal.I have given you a thorough answer to your question, recommended tests, and how to treat your issues. I believe that is the best you can expect outside of an office visit with me. If I sent you to your doctor, please don't hold that against me. It was not because I had NO idea of a diagnosis; it was because I had too MANY and could not rule any out across the internet. Surely you can see that. --------------- However, I noticed there is still no rating for my lengthy response (and also NO follow-up questions, which tells me you don't need any more assistance). Was that an oversight, or did you click GOOD or EXCELLENT SERVICE and it simply did not process properly (the site is having technical issues and this is a common problem)? A. If it did NOT process: Can you PLEASE come back and simply write that you tried to leave a GOOD or EXCELLENT SERVICE rating, and my credit will get processed manually? B. If you did NOT feel it merited a favorable rating: Was there something ELSE you wanted from me OTHER than a diagnosis/treatment without testing, a clinic visit with me, etc.? If so, would you mind posting it so that I might have a clearer idea how I can help you better? My goal is to answer your questions to your complete satisfaction (e.g. a GOOD or EXCELLENT SERVICE rating). C. Finally, to the small % of people (I'm NOT saying this includes you) who never intended to pay (I'm pretty sure they don't do that in the local pharmacy; the police frown upon stuff like that; or maybe they thought this a free site despite needing a credit card deposit to enter?), no matter how thorough and helpful the information I provided, then I hope they enjoy my hard work for free. (If they are thinking I'm a "rich doctor" who doesn't need this income, I can assure them I am not. I would not be sitting in a dark room in front of a computer monitor working hard to help customers with complex medical problems.)